| Model Number |
HI,AY2ITC-D-UP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
04/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial submitted on 28apr2021.Manufacturers ref# (b)(4).This case has been determined to be reportable as it was reported that the shell broke in the patients ear canal, and caused bleeding and swelling in the ear canal.Event is considered reportable in us as a serious injury requiring an intervention.Summary of investigation findings: device investigation results: the broken hearing aid was investigated.The thickness of the device was within specifications.There was no bloodstain was found on device parts.Clinical evaluation of the event: a broken ear mould can create sharp edges and these could potentially cause harm in the ear canal.The harm would likely be superficial.In this case bleeding and swelling was reported and anti-inflammatory medication was prescribed.Shell thickness of the ear mould taken into account, it is evaluated highly unlikely that the ear mould would break in the ear, unless force from an external source is present.Clinical conclusion on the case is that it cannot be excluded that the hearing aid can have contributed to the harm reported and that this required medical intervention.Clinical evaluation according to (b)(4): the clinical evaluation does evaluate the risk of broken hearing aids and the user guide includes a warning not to use a hearing aid that is broken.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Device manufactured accepted to specifications, all inspections passed and no deviations/changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
Event or Problem Description
Description of event from initial reporter: shell of the hearing instrument (hi) broke when the customer using the device.Additional information provided 07apr2021: what is meant by "hi broke in the ear canal?" as confirmed by dispenser, the shell of the hi broke when the customer using the device.Did the broken hi cause the bleeding and swelling of ear canal or did the removal? the broken hi caused the bleeding and swelling.Who removed the hi from the ear canal? was there any complication during the removal? the user's parent removed the hi.No complications.The patient is not recovered yet - due to the bleeding? the patient stopped bleeding on the same day.The ear canal wall was swollen and painful when he went to the doctor the next day.Drugs is prescribed to the patient, due to a possible infection or? the doctor prescribed an anti-inflammatory drug for ear drops.